It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-26-2009, 11:00 AM   #1
Member
(female)
 
Join Date: Jul 2005
Location: upstate ny usa
Posts: 76
kozzleme HB User
Liver count high--Avonex

FINAL RESULTS--on avonex since 1992--liver count high in july 2009
liver count almost nil in dec 2009
NEOURO-blames avonex---GP blames cholesterol med and aleeve with avonex----all I know is I getting better--AVONEX uses BE CAREFUL have your blood checked regularly and READ any additional meds or supplements that say can cause liver damage THROW OUT
BE CAREFUL PAT

 
Sponsors Lightbulb
   
Old 12-26-2009, 11:33 AM   #2
Facilitator
(male)
 
Join Date: Sep 2007
Location: Kansas, USA
Posts: 8,621
MSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB User
Re: Liver count high--Avonex

I am glad to see you in better shape!!
__________________
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><

 
Sponsors Lightbulb
   
Old 12-26-2009, 07:24 PM   #3
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,878
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Liver count high--Avonex

Kozzle, Im glad you are in better shape too...BUT you should know by now that almost everyone gets spiked liver enzymes in the first 6-8 months of using ALL the Interferons (Rebif, Avonex and Betaseron). Its not unusal at all...and in 99% of the cases, the liver enzymes go back to normal within 3-5 months.

I too, had the same thing happen 4 years ago, on Rebif.

if you read the insert of Avonex, its listed as a side effect and if you read up on liver enzymes and interferons, youll see the correlation.

Liver enzymes that do NOT go down, are a problem, but thats less then 1% of cases...

So what you experienced is actually normal.

Aleve, taken as directed- wont hurt your liver. GPs not familiar with Interferons, wont know to study this, unless you point it out...and any Neuro prescribing the drugs is aware that this is a common problem and knows to check blood levels every 3 months, which is what the prescribing info states.
But, Im very happy you are back to normal.

Hope your holidays were Merry!
Nikki
__________________
RRMS- dx 05

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:09 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!